Am I going mad?

I'm really trying hard to stick with generic levetiracetam but I'm struggling with side affects, which I don't get with Lamictal.

I'm so forgetful it's getting embarrassing in my job and I've never noticed this before .I've also noticed today that I'm feeling wobbly, as though my head isn't moving as quickly as my body.

I've also been feeling tired and achy but that could be down to the weather.

Has anyone else experienced this and does it go? I'm only on week one so not sure if I just need to be patient.

Thanks.

9 Replies

oldestnewest
  • I was given a different make of lamotrogine last month it also made me forgetful and I had terrible headaches with them so no your not going mad 😀

  • I had my perception changed from Lamictal to Lamotrigine a few years ago. It was a cost cutting exercise at our surgery pharmacy. I found my headaches increased and became more severe whilst absences became more frequent. After discussing the problem with my GP and getting in touch with my epilepsy nurse my neurologist put me back on Lamictal and had a note put on my file that stated quite clearly that no generics were to be prescribed. The problems were resolved almost immediately and things settled down. Recently the surgery couldn't get Lamictal so the doctor wrote a prescription and I went on a chase to get what was required. As an insurance policy I now have a 'spare' box as a back up.

  • Epilepsy Action...the society that supports all of us that have Epilepsy has ALWAYS advised that patients stick to the same medication...So please emphasise to your GP that even the slightest variation created by using different generic brands can have unpleasant even dangerous effects. Suggest you join the Society as it issues up to date medical information & advice..it is helpful-

  • I can't answer your question because I haven't had the experience you are going through. So I thought I would share something about memory instead because I do know how debilitating AED drugs can be.

    I had my first trip to the Epilepsy Society, Chalfont Centre, Chesham Lane, Chalfont St Peter, Bucks, SL9 ORJ, 01494 601 epilepsysocicty.org.uk yesterday. Part of the reason for the visit was specifically to look at my memory problems.

    I had an uplifting experience discussing memory and completing an assortment of tests.

    I wish I had gone sooner.

    A book from the society is now available to read which specifically deals with this issue and a second is to be published over the next 1-2 months. If it's any consolation I have read and have been told memory is an issue for many people taking AEDs. That said, it doesn't make it any easier to live with.

    I know this doesn't answer your question but it might help in some way. Even if only to say you are not alone with experiencing unpleasant side effects.

    With kind wishes

  • I didn't start taking AEDs until I had had epilepsy for about 4 years. Therefore, I know that what causes my memory problems is the seizures, not the AEDs. I have very poor memory of the period of my life when my epilepsy was not controlled but the time since then is very clear (apart from the rare times when I do have a seizure, I don't remember the hour or so afterwards).

  • Hello Gemgemsxx; No you are absolutely not going mad. I have started Levetiracetam 500mg 2xdaily in October 2015 after I was diagnosed with epilepsy. I had the same side effects as you. After a month or two, I began having insomnia. I researched the medication side effects and read forums that many patients are also having the same side effects. I requested that my dosage to be cut in half but my neurologist would not do so. He stated that I could try other medications but all other medications require regular liver tests and I did not want to risk harming my liver. Please speak openly to your neurologist about your concerns, wishing you the very best!!

  • Hello

    It's such a worry taking all these tablets. I feel fine health wise, which is brilliant but I'm not sure the people around me think the same. I've now started getting really angry with some people so I'm not convinced this drug is for me but I'm going to hold out and hope it settles. Have you got better over time? Insomnia must be awful especially for seizures.

  • I am on this for 3 months now a bigger dosage 3,000 per day!!! I feel pain in my legs a lot all over. Tired. head feels funny am going to talk to doctor about it. I think it takes time to adjust I will let you know. I hate taking medications!!!

  • Good luck. I decreased my dosage and starting antidepressants as I can't continue like this.

You may also like...